Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 191, NWS North Platte, NE

June 27, 2014Lincoln County, Logan County, McPherson County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 27, 2014, 7:10 PM CDT for Lincoln County, Logan County, McPherson County, Nebraska. It was in force for 50 min. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2014, 7:10 PM CDT (00:10 UTC)
Expired
Jun 27, 2014, 8:00 PM CDT
In force
50 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
80.0 mph

Counties Lincoln County, NE, Logan County, NE, McPherson County, NE

The radar

The North Platte radar (KLNX), 84 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 7:15 PM CDTTSTM WND DMGWallace, NEDELAYED REPORT...TREES DOWN IN WALLACE AND POWER LINES ACROSS HIGHWAY 23.
Jun 27, 7:15 PM CDTTSTM WND GST 70Wallace, NE
Jun 27, 7:20 PM CDTTSTM WND DMGWallace, NELOTS OF TREE DAMAGE BEING REPORTED IN WALLACE FROM THUNDERSTORM WIND GUSTS. REPORT RELAYED THROUGH DISPATCH.
Jun 27, 7:22 PM CDTTSTM WND GST 7020 S Sutherland, NE
Jun 27, 7:30 PM CDTTSTM WND DMG2 E Wallace, NE4 POWER POLES REPORTED SNAPPED TWO MILES WEST OF WALLACE...NEAR INTERSECTION OF HIGHWAY 23 AND HIGHWAY 25.
Jun 27, 7:30 PM CDTTSTM WND DMG2 W Wallace, NE4 POWER POLES REPORTED SNAPPED TWO MILES WEST OF WALLACE...NEAR INTERSECTION OF HIGHWAY 23 AND HIGHWAY 25.
Jun 27, 7:34 PM CDTTSTM WND DMGSutherland, NEPOWER KNOCKED OUT IN SUTHERLAND.
Jun 27, 7:39 PM CDTTSTM WND DMGHershey, NEDELAY REPORT...TIME ESTIMATED FROM RADAR. LARGE TREE LIMBS DOWN IN HERSHEY.
Jun 27, 7:43 PM CDTTSTM WND DMGSutherland, NEDELAYED REPORT...TIME ESTIMATED FROM RADAR...TREES AND POWER LINES DOWN IN SUTHERLAND.
Jun 27, 7:51 PM CDTTSTM WND DMG10 W North Platte, NETREE BRANCHES OF 4 TO 6 INCHES IN DIAMETER DOWN.
Jun 27, 7:54 PM CDTTSTM WND DMG10 W North Platte, NETREE BRANCH OF 8 INCHES IN DIAMETER DOWN ON NORTH RIVER ROAD.
Jun 27, 7:54 PM CDTTSTM WND DMG11 W North Platte, NETREE BRANCHES DOWN - 8 INCH BRANCHES BLOCKING THE ROAD AND 4 INCH BRANCHES SCATTERED ABOUT THE ROAD.
Jun 27, 7:55 PM CDTTSTM WND DMGSutherland, NETREE DAMAGE IN SUTHERLAND. TREES REPORTED FLYING BY HOUSE.
Jun 27, 8:06 PM CDTTSTM WND DMGSutherland, NETREE TRUNK SNAPPED AT HWY 30 AND WALNUT ST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 3:47 PM CDTTornado WatchSPC6 hr
Jun 27, 5:17 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.2 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2014-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2656 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2014-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2656 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
1.0
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

809 
WUUS53 KLBF 280010
SVRLBF
NEC111-113-117-280100-
/O.NEW.KLBF.SV.W.0191.140628T0010Z-140628T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
710 PM CDT FRI JUN 27 2014

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
  SOUTHWESTERN LOGAN COUNTY IN WEST CENTRAL NEBRASKA...
  EASTERN MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA...

* UNTIL 800 PM CDT

* AT 701 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 5 MILES NORTH OF WALLACE TO 11 MILES SOUTH OF
  DICKENS...AND MOVING NORTH AT 55 MPH.

  THESE ARE VERY DANGEROUS STORMS.

  HAZARD...80 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
           SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
           CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
           EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  NORTH PLATTE...TRYON...STAPLETON...SUTHERLAND RESERVOIR STATE
  RECREATION AREA...SUTHERLAND...HERSHEY...LAKE MALONEY STATE
  RECREATION AREA...RINGGOLD...SOMERSET...O'FALLONS...COKER...
  BIRDWOOD AND BECK.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 153 AND 187.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 52 AND 118.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 191 AND 233.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 1 AND 36.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THESE STORMS ARE PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4166 10119 4158 10047 4070 10065 4070 10125
TIME...MOT...LOC 0010Z 196DEG 47KT 4102 10115 4079 10103

HAIL...1.00IN
WIND...80MPH

$$
CDC
1 follow-up statement
560 
WWUS53 KLBF 280029
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
729 PM CDT FRI JUN 27 2014

NEC111-113-117-280100-
/O.CON.KLBF.SV.W.0191.000000T0000Z-140628T0100Z/
LINCOLN NE-LOGAN NE-MCPHERSON NE-
729 PM CDT FRI JUN 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MCPHERSON...SOUTHWESTERN LOGAN AND WESTERN LINCOLN COUNTIES UNTIL 800
PM CDT...

AT 725 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES SOUTH OF SUTHERLAND RESERVOIR STATE
RECREATION AREA TO 10 MILES SOUTHWEST OF LAKE MALONEY STATE
RECREATION AREA...AND MOVING NORTH AT 50 MPH.

THESE ARE VERY DANGEROUS STORMS.

HAZARD...90 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...YOU ARE IN A LIFE THREATENING SITUATION. FLYING DEBRIS MAY
         BE DEADLY TO THOSE CAUGHT WITHOUT SHELTER. MOBILE HOMES WILL
         BE HEAVILY DAMAGED OR DESTROYED. HOMES AND BUSINESSES WILL
         HAVE SUBSTANTIAL ROOF AND WINDOW DAMAGE. EXPECT EXTENSIVE
         TREE DAMAGE AND POWER OUTAGES.

LOCATIONS IMPACTED INCLUDE...
NORTH PLATTE...TRYON...STAPLETON...LAKE MALONEY STATE RECREATION
AREA...SUTHERLAND RESERVOIR STATE RECREATION AREA...HERSHEY...
SUTHERLAND...RINGGOLD...BECK...O'FALLONS...BIRDWOOD AND COKER.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 154 AND 187.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 63 AND 119.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 191 AND 228.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 1 AND 36.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE ACROSS WALLACE. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4084 10062 4085 10124 4166 10119 4158 10047
TIME...MOT...LOC 0028Z 192DEG 44KT 4101 10113 4101 10092

HAIL...0.75IN
WIND...90MPH

$$

SNIVELY/CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:11 PM CDT, 4 hours 59 minutes earlier.

Area forecast discussion, Jun 27, 2:11 PM CDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
211 PM CDT FRI JUN 27 2014

.SYNOPSIS...
ISSUED AT 209 PM CDT FRI JUN 27 2014

A DEEP UPPER LEVEL LOW OFF THE WASHINGTON COAST MOVES
INLAND THROUGH SRN CANADA SUNDAY AND SENDS A STRONG PACIFIC COLD
FRONT THROUGH WRN AND NCNTL NEB. THIS WILL BRING COOLER AIR INTO THE
FCST AREA MONDAY THROUGH WEDNESDAY. WARMER WEATHER DEVELOPS THURSDAY
AND FRIDAY AS A MORE SUMMER-LIKE PATTERN DEVELOPS.

RAIN CHANCES DECREASE AFTER THE PASSAGE OF THE COLD FRONT SUNDAY.
UNTIL THEN THUNDERSTORMS AND SEVERE WEATHER WILL BE POSSIBLE.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 209 PM CDT FRI JUN 27 2014

TONIGHT AND SATURDAY...ABBREVIATED DISCUSSION AS WE ARE CURRENTLY
WATCHING CONVECTIVE TRENDS. MULTIPLE MODES OF CONVECTION CAN BE
ANTICIPATED ACROSS WESTERN AND NORTH CENTRAL NEBRASKA LATE THIS
AFTERNOON AND THROUGH THE OVERNIGHT. THE POTENTIAL OF SEVERE
STORMS WITH LARGE HAIL...DAMAGING WIND...AND GUSTY OUTFLOW EXISTS.
IN ADDITION...HEAVY RAINFALL MAY ACCOMPANY STORMS THIS EVENING AND
OVERNIGHT AS CELLS MERGE AND CONVECTIVE COMPLEXES FORM. THE
FORECAST IN THE SHORT TERM RELIES ON A BLEND OF THE 27.12Z NAM AND
NEAR TERM CONVECTION ALLOWING MODELS. THE OVERALL IDEA IS THAT
MULTIPLE THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THIS
AFTERNOON AND EVENING AS A SHORTWAVE IMPULSE ASSOCIATED WITH A
NEGATIVELY TILTED TROUGH EJECTS NORTHEAST ATOP THE CENTRAL PLAINS
FROM SOUTH CENTRAL COLORADO. MVFR STRATUS HAS BACKED INTO THE
EASTERN THIRD OF THE FORECAST AREA EARLY TODAY...LIMITING LOW
LEVEL LAPSE RATES AND PROVIDING FOR A FAIRLY SIGNIFICANT CAP /SEE
18Z SPECIAL KLBF SOUNDING/. WITH THAT BEING SAID...THE STRATUS IS
SLOWLY BREAKING...WITH A BKN DECK NOW GENERALLY ALONG AND EAST OF
A KOGA TO KONL LINE. THE ATMOSPHERE SHOULD FURTHER DESTABILIZE AS
THE IMPULSE CLOSES AND ADDITIONAL CLEARING OCCURS. RAP GENERATED
SBCAPES APPROACH 3000 J/KG BY LATE AFTERNOON EAST OF A IMPERIAL TO
NORTH PLATTE TO BROKEN BOW LINE...WITH UP TO 2000 J/KG ACROSS
WESTERN NEBRASKA AND MUCH OF THE SANDHILLS REGION. ONCE THE CAP
ERODES...STORMS ARE LIKELY TO FORM IN TWO GENERAL AREAS...FIRST
ACROSS WESTERN NEBRASKA AND NORTHEAST COLORADO...IN THE VICINITY
OF A NORTH TO SOUTH SFC TROUGH EXTENDING FROM A SFC LOW CENTERED
IN FAR WEST CENTRAL KANSAS. IN THIS AREA THE MAIN THREAT WILL BE
HAIL INITIALLY...BUT THEN TRANSITION TO A WIND THREAT AS THE
STORMS MERGE INTO A CONVECTIVE LINE AND DCAPES APPROACH 1000 J/KG.
THIS ACTIVITY PROJECTED TO LIFT EAST NORTHEAST ACROSS MUCH OF THE
SANDHILLS THIS EVENING.

THE SECOND AREA OF CONVECTION WILL BE ANTICIPATED INVOF THE
TRIPLE POINT THAT IS SHOWN TO SLOWLY BULGE NORTHEAST INTO NORTHERN
KANSAS/SOUTHWEST NEBRASKA.  STORMS IN THIS AREA MAY PRODUCE A BRIEF
TORNADO AS THE SUPERCELLS REMAIN SEMI-DISCRETE.  THE TORNADO THREAT
WILL BE SHORT-LIVED HOWEVER AS THE STORMS SHOULD QUICKLY EVOLVE INTO
MULTIPLE CLUSTERS.  IN ADDITION TO THE BRIEF TORNADO
THREAT...HAIL...SOME OF WHICH MAY BE VERY LARGE...WILL BE POSSIBLE
AS A SIGNIFICANT CONTRIBUTION OF CAPE RESIDES IN THE -10 TO -30C
LAYER...BUT ONCE AGAIN THE VERY LARGE HAIL THREAT WILL BE MAINLY
TIED DURING THE INITIAL SEMI-DISCRETE SUPERCELL STAGE.  THIS
ACTIVITY FROM SOUTHWEST NEBRASKA IS PROJECTED TO MERGE TO THE
NORTHEAST AND WILL PRODUCE GUSTY WIND AND HEAVY RAINFALL AS PWATS
INCREASE TO THE 1.25-1.50" RANGE.  MORE ON THE RAIN THREAT BELOW.

THE FORECAST GENERALLY CALLS FOR WIDESPREAD 50-60% POPS OVER MUCH OF
THE SANDHILLS...WESTERN...SOUTHWEST AND SOUTH CENTRAL NEBRASKA THIS
EVENING...WITH POPS INCREASING ACROSS NORTH CENTRAL NEBRASKA LATE
THIS EVENING AND OVERNIGHT.  DIDN/T WANT TO GO MUCH HIGHER AS
CONVECTION...WELL IT/S CONVECTION.

CONCERNING THE HEAVY RAINFALL POTENTIAL...THE POTENTIAL MCS/S/ MAY
PROVE TO BE A FOCUS FOR HEAVY RAINFALL OVERNIGHT AS A COLD POOL
DEVELOPS AND POSSIBLY REINFORCING A WEST TO EAST BOUNDARY...FOR
WHICH REDEVELOPMENT/TRAINING WOULD OCCUR AS THE LLJ STRENGTHENS.
AGAIN PWATS INCREASE TO OVER 1.25" ATOP EASTERN PORTIONS OF THE
CWA...WITH THE POTENTIAL OF 1.50" OVER FRONTIER AND CUSTER
COUNTIES.  WE MAY SEE A LOCALIZED FLOOD THREAT.

FOR SATURDAY...LINGERING SHOWERS AND STORMS ARE POSSIBLE ACROSS
NORTH CENTRAL NEBRASKA AS THE FOCUS FOR STORMS SHIFTS EAST WITH THE
BEST LOW LEVEL CONVERGENCE.  TEMPERATURES WILL BE PLEASANT...WITH
WIDESPREAD 80S ANTICIPATED.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 209 PM CDT FRI JUN 27 2014

SATURDAY NIGHT THROUGH MONDAY...THUNDERSTORMS CHANCES REVOLVE AROUND
THE PROGRESSION OF RETURN MOISTURE AND A PACIFIC COLD FRONT FCST TO
ARRIVE SUNDAY. RETURN MOISTURE SATURDAY NIGHT MIGHT PRODUCE ENOUGH
INSTABILITY FOR ISOLATED TSTMS ACROSS THE NORTHEAST ZONES. THE
BETTER CHANCES OCCUR SUNDAY AFTN/NIGHT AS THE PACIFIC FRONT SAGS
THRU THE FORECAST AREA FROM SOUTHWEST TO NORTHEAST. AREAS EAST OF
HIGHWAY 83 ARE MORE FAVORED AT THIS TIME.

A FAIRLY STRONG THERMAL RIDGE/CAP DEVELOPS SUNDAY AHEAD OF THE COLD
FRONT WITH H700MB TEMPERATURES RISING TO 15C ACROSS SWRN NEB. THIS
SHOULD SUPPORT HIGHS IN THE LOWER 90S AHEAD OF THE FRONT. GIVEN THE
THE PROXIMITY OF AN UPPER LOW OVER MANITOBA...HEATING AND
MOISTURE...HIGH CAPE AND STRONG WINDS ALOFT SUPPORT SEVERE TSTM
DEVELOPMENT AS THE CAP WEAKENS SUNDAY AFTN AND EVENING. POPS TAPER
ACROSS SWRN NEB WITH THE CAP IN PLACE UNTIL 06Z OR LATER.

MONDAY NIGHT THROUGH FRIDAY...A SUBTROPICAL UPPER LEVEL RIDGE BUILDS
ACROSS THE MID SOUTH AND THEN AMPLIFIES SOMEWHAT ACROSS THE ROCKIES.
RETURN MOISTURE DEVELOPS WEDNESDAY AND BEYOND. GIVEN THE WARMING
ALOFT...SLOW MOISTURE RETURN AND WEAKENING WIND FIELDS...ISOLATED
POPS ARE LIMITED TO THE NIGHTTIME PERIOD. THE MODELS SUGGEST H500MB
TEMPS WOULD RISE TO -6C TO -8C WHICH WOULD GENERALLY CAP DAYTIME
CONVECTION. TEMPERATURES RISE FROM AROUND 80 TUESDAY TO THE 90S BY
FRIDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1215 PM CDT FRI JUN 27 2014

LOW CEILINGS DEVELOPED INTO THE VICINITY OF NORTH PLATTE AROUND
15Z. THE MVFR CIGS ARE EXPECTED TO LINGER THROUGH 21Z THEN
LIFTING TO VFR. MODELS ARE IN GOOD AGREEMENT WHERE THUNDERSTORM
CONVECTION THAT DEVELOPS ON THE HIGH PLAINS THIS AFTERNOON WILL
MOVE EAST THIS EVENING. THUNDERSTORMS ARE ANTICIPATED TO DEVELOP
IN THE KLBF VICINITY NEAR 01Z THEN MOVE EAST AND NORTH THAT WILL
CARRY THE THUNDERSTORM THREAT INTO THE KVTN AREA AFTER 02Z.
BEYOND 06Z THE CONVECTION WILL BE MOVING OUT FOR GENERAL CLEARING
FOR VFR CONDITIONS THROUGH 18Z SATURDAY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...CDC
SHORT TERM...JACOBS
LONG TERM...CDC
AVIATION...JACOBS
Hazardous weather outlook, Jun 27, 2:49 PM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
249 PM CDT FRI JUN 27 2014

NEZ004>010-022>029-035>038-056>059-069>071-094-282000-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
249 PM CDT FRI JUN 27 2014 /149 PM MDT FRI JUN 27 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE WEATHER IS POSSIBLE ACROSS ALL OF WESTERN AND NORTH CENTRAL
NEBRASKA LATE THIS AFTERNOON AND TONIGHT. VERY LARGE HAIL IS
POSSIBLE...GENERALLY ALONG AND SOUTH OF INTERSTATE 80.

SEVERE THUNDERSTORMS WILL DEVELOP ACROSS EASTERN COLORADO AND
EASTERN WYOMING THIS AFTERNOON. THE STORMS WILL MOVE EAST THROUGH
WESTERN AND NORTH CENTRAL NEBRASKA LATE THIS AFTERNOON AND THIS
EVENING. VERY LARGE HAIL...WIND DAMAGE AND LOCALIZED FLOODING FROM
VERY HEAVY RAINFALL COULD OCCUR. AN ISOLATED TORNADO IS POSSIBLE EARLY
THIS EVENING AND THIS COULD OCCUR ALONG AND EAST OF A LINE FROM
HAYES CENTER TO BROKEN BOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SATURDAY...ISOLATED STRONG OR SEVERE THUNDERSTORMS ARE POSSIBLE
ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA...MAINLY LATE IN
THE AFTERNOON. LARGE HAIL AND WIND DAMAGE ARE THE CONCERN.

SUNDAY...SCATTERED STRONG OR SEVERE THUNDERSTORMS ARE POSSIBLE
LATE IN THE AFTERNOON AND THROUGHOUT THE EVENING HOURS. THE AREA
OF CONCERN IS GENERALLY ALONG AND EAST OF HIGHWAY 83. LARGE
HAIL...WIND DAMAGE AND LOCALIZED FLOODING FROM VERY HEAVY RAINFALL
ARE THE CONCERN. THE RISK OF SEVERE WEATHER INCREASES EASTWARD.

ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT AND THURSDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND
EVENING ALONG AND SOUTH OF THE INTERSTATE 80 CORRIDOR...WITH
OTHER STORMS POSSIBLE ACROSS THE SANDHILLS REGION AND EASTERN
PANHANDLE.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

CDC

In the hours before

Special weather statement, Jun 27, 6:01 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
601 PM CDT FRI JUN 27 2014

NEZ004-022-272345-
GARDEN NE-SHERIDAN NE-
501 PM MDT FRI JUN 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SHERIDAN AND
NORTHWESTERN GARDEN COUNTIES UNTIL 545 PM MDT...

AT 456 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF LAKESIDE...OR 18 MILES EAST
OF ALLIANCE...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ANTIOCH...
  LAKESIDE...
  WICKSON LAKE...
  SNOW LAKE...
  DIAMOND LAKE...

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 99 AND 114.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JACOBS
Special weather statement, Jun 27, 6:16 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
616 PM CDT FRI JUN 27 2014

NEZ004-022-023-056-280000-
DEUEL NE-GARDEN NE-GRANT NE-SHERIDAN NE-
516 PM MDT FRI JUN 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHERN SHERIDAN...
SOUTHWESTERN GRANT...GARDEN AND DEUEL COUNTIES UNTIL 600 PM MDT...

AT 515 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
LAKESIDE TO 7 MILES NORTHWEST OF SEDGWICK...AND MOVING EAST AT 20
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  CHAPPELL...
  OSHKOSH...
  CRESCENT LAKE NWR...
  LEWELLEN...
  WILD HORSE FLATS...
  INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD..
  BLUEWATER BATTLEFIELD STATE HISTORICAL PARK...
  BARTON...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 78 AND 102.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JACOBS
Special weather statement, Jun 27, 6:21 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
521 PM MDT FRI JUN 27 2014

NEZ004-280000-
SHERIDAN NE-
521 PM MDT FRI JUN 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHERIDAN COUNTY UNTIL
600 PM MDT...

AT 519 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF CLINTON...OR 11 MILES NORTHWEST
OF GORDON...MOVING NORTHEAST AT 15 MPH.  AN ADDITIONAL LINE OF
STRONG STORMS EXTENDS SOUTH ACROSS SHERIDAN COUNTY INTO CENTRAL
GARDEN COUNTY.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHERN SHERIDAN COUNTY.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JACOBS
Special weather statement, Jun 27, 6:49 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
649 PM CDT FRI JUN 27 2014

NEZ004-022-023-035-094-280030-
ARTHUR NE-GARDEN NE-GRANT NE-SHERIDAN NE-WESTERN CHERRY NE-
549 PM MDT FRI JUN 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHERRY...WESTERN
ARTHUR...EASTERN SHERIDAN...WESTERN GRANT AND EASTERN GARDEN COUNTIES
UNTIL 630 PM MDT...

AT 547 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
GORDON TO 6 MILES EAST OF OSHKOSH...AND MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  GORDON...
  BINGHAM...
  ASHBY...
  HYANNIS...
  HIGHWAY 27 CROSSING THE NIOBRARA RIVER...
  INTERSECTION OF HIGHWAY 27 AND MILLS ROAD...
  BILLYS LAKE...
  SHELL LAKE STATE WILDLIFE MANAGEMENT AREA...

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 117 AND 145.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 99 AND 130.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 143 AND 160.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JACOBS
Local storm report, Jun 27, 6:52 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
652 PM CDT FRI JUN 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     TSTM WND GST     7 W HAYES CENTER        40.51N 101.15W
06/27/2014  E100 MPH         HAYES              NE   EMERGENCY MNGR

            HAYES COUNTY EMERGENCY MANAGER REPORTED ESTIMATED 100 MPH
            WIND GUSTS. LARGE TREE LIMBS DOWN AND VERY POOR
            VISIBILITY IN HEAVY RAIN.

&&

CARMEL
Local storm report, Jun 27, 7:02 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
702 PM CDT FRI JUN 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND DMG     8 S HAYES CENTER        40.40N 101.02W
06/27/2014                   HAYES              NE   EMERGENCY MNGR

            RELAYED BY EMERGENCY MANAGER FROM HAYES COUNTY - FIRE
            DEPARTMENT REPORTED POWER LINES DOWNED BY HIGH WINDS AT
            THE JUNCTION OF HIGHWAYS 25 AND 25A. LOCATION
            APPROXIMATELY 6 MILES NORTHWEST OF PALISADE.

&&

CARMEL

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 7:15 PM CDTSevere Thunderstorm WarningLBFKeith, Lincoln, Perkins45 min
Jun 27, 7:31 PM CDTSevere Thunderstorm WarningLBFFrontier, Lincoln44 min
Jun 27, 7:38 PM CDTSevere Thunderstorm WarningLBFCuster, Lincoln, Logan52 min
Jun 27, 7:57 PM CDTSevere Thunderstorm WarningLBFArthur, Keith, Lincoln, McPherson37 min
Jun 27, 8:04 PM CDTSevere Thunderstorm WarningLBFHooker, Lincoln, Logan, McPherson, Thomas41 min
Jun 27, 8:09 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer, Lincoln, Logan, Thomas51 min
Jun 27, 8:13 PM CDTAreal Flood AdvisoryLBFArthur, Keith, McPherson3 hr
Jun 27, 8:24 PM CDTAreal Flood AdvisoryLBFLincoln, Logan, McPherson3 hr
Jun 27, 8:43 PM CDTSevere Thunderstorm WarningLBFCherry, Hooker, Thomas47 min
Jun 27, 8:44 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer, Loup, Thomas46 min
Jun 27, 9:49 PM CDTAreal Flood WarningLBFKeith6 hr
Jun 27, 10:08 PM CDTAreal Flood AdvisoryLBFPerkins3 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.